MAUDE Adverse Event Report: STERILMED, INC.; ARTHROSCOPE

STERILMED, INC.; ARTHROSCOPE
Model Number STR375-951-100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned to the manufacturer at the time of this report.A supplemental form will be sent once the evaluation is completed if the device is returned.The device history report was reviewed and no discrepancies were found.
 
Event or Problem Description
It was reported that two shaver devices shed shavings within the patient during a procedure.All traces were removed from the patient and no patient harm or consequences occurred.
 
Additional Manufacturer Narrative
The customer returned two shavers that were sent together in a bag without protective materials to prevent the devices from rubbing against each other or being damaged.Additional clarifying information regarding the event and the identity of the included devices was not provided.The device with 2 reprocessing marks was examined under magnification for purposes of this investigation id.There are biological contaminants still present on the cutting area of the bur shaver.There is notable wear of the cutting edges, the two parts were reassembled together and the drop/spin test was performed.While the account's accompanying photos support their reported issue, there is no confirmed metal shavings collected from this device.The instructions for use (b)(4) does state that - do not contact cutters, shavers, or burrs with metal objects as this may cause the device to break or shed metal.Excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases, may result in wear and degradation of the inner blade.Excessive pressure may cause cutters, shavers, or burrs to bend or break which may in turn cause harm to the patient and / or operating room staff.The damage that the shavers incurred appears that it may have been a result of misuse in the field.

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STERILMED, INC.
11400 73rd ave n
maple grove MN
MDR Report Key6618096
Report Number2134070-2017-00013
Device Sequence Number18835294
Product Code HRX
UDI-Device Identifier10888551030113
UDI-Public011088855103011317170708101953700
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K012536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2017
Device Model NumberSTR375-951-100
Device Catalogue NumberSTR375-951-100
Device Lot Number1953700
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer05/09/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1